MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. DORADO PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number DR8064
Medical Device Problem Codes Break (1069); Inflation Problem (1310); Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history record is currently being performed.The sample was returned to the manufacturer for inspection/evaluation.The investigation of the reported event is currently underway.(expiry date: 07/2023).
 
Event or Problem Description
It was reported that during an angioplasty procedure, the pta balloon would not remain inflated and allegedly ruptured at 12atm.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one dorado pta dilatation catheter has been returned for the evaluation.On the visual evaluation, the device appeared bloody.No kinks noted to the catheter, no other specific anomalies were noted.On the functional evaluation of the device , the guidewire lumen of the catheter was flushed using an in-house syringe and the water was able to successfully exit out of the distal tip but noted to be bloody.On further the balloon was inflated using in-house presto inflation device and then the water starts leaking from the proximal glue joint of the balloon.Under microscopic observation circumferential break was noted at the proximal glue joint.Therefore the investigation for the reported inflation issue was confirmed as the water leaks from the circumferential break at proximal glue joint and thus the balloon fails to maintain the uniform shape and pressure.The investigation for the reported balloon rupture has been inconclusive as the balloon was unable to fully inflated due to the break at the proximal glue joint.The investigation for the identified break has been confirmed as the water starts leaking from the break at the proximal glue joint of the balloon and it was also examined under the microscope.A definitive root cause for the reported balloon rupture, inflation issue and the identified break could not be determined based upon the provided information.Labeling review: the review of the instructions for use, indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.H10: d4 (expiry date: 07/2023), h11: h6(result, conclusion), h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.

Brand Name
DORADO PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key11743594
Report Number2020394-2021-00940
Device Sequence Number19890187
Product Code LIT
UDI-Device Identifier00801741058721
UDI-Public(01)00801741058721
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K072283
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDR8064
Device Catalogue NumberDR8064
Device Lot Number93UE0078
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Initial Date Received by Manufacturer 04/03/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date04/29/2021
Supplement Report FDA Received Date07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;